Iowa, 2015Funnel Clouds in Iowa, June 15, 2015
June 15, 2015 · NWS DMX · 2 events in 2 counties and zones
Associated with the progressing cold front, a few storms fired up across southern iowa. A few funnel clouds were reported with two of the stronger storms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Associated with the progressing cold front, a few storms fired up across southern iowa. A few funnel clouds were reported with two of the stronger storms. The 0-3 km CAPE was around 75 to 100 J/kg with higher values of surface vorticity as well.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before the first event at Jun 15, 11:48 AM CST, 12 minutes earlier.
Area forecast discussion, Jun 15, 11:48 AM CST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1248 PM CDT MON JUN 15 2015
.SHORT TERM /TODAY/...
ISSUED AT 345 AM CDT MON JUN 15 2015
PERIODS OF SHOWERS AND THUNDERSTORMS REMAIN THE FOCUS TODAY
WITH THE MAIN THREAT OF LOCALLY HEAVY RAIN LEADING TO ISOLATED AREAS
OF FLASH FLOODING.
COLD FRONT HAS MEANDERED INTO NORTHWEST IOWA AND WILL CONTINUE TO
SLOWLY MOVE SOUTHEAST THROUGH THE STATE TODAY. AHEAD OF THE FRONT
THERE IS PLENTY OF MOISTURE TRANSPORT AND ISENTROPIC LIFT ALONG THE
305-320 K SURFACE PERSISTS INTO THE CENTRAL AND SOUTHERN SECTIONS OF
THE FORECAST AREA TODAY. THERE IS A BROAD AND WEAK AREA OF FORCING
ALONG AND AHEAD OF THE FRONT AND EXPECTING THE ISOLATED TO
SCATTERED STORMS TO PERSIST THROUGH THE AFTERNOON. PRECIPITABLE
WATER VALUES RANGE FROM 1.5 TO 2 INCHES AND THE WARM LAYER CLOUD
DEPTHS REMAIN IN THE 3800 TO 4100 METERS. THE UPWIND PROPAGATION
VECTOR OVER CENTRAL IOWA REMAIN WEAK AND THUS THESE STORMS/SHOWERS
WILL BE SLOW TO MOVE AND CONTINUE TO BE VERY EFFICIENT RAIN
PRODUCERS. HOWEVER...THE HEAVIEST RAINFALL REMAINS ISOLATED AND
SHORT-LIVED IN NATURE AND HAVE LOW CONFIDENCE WITH ISSUING A FLASH
FLOOD WATCH ATTM. THAT BEING SAID...THERE HAS ALREADY BEEN SOME
FLASH FLOODING ISSUES IN ANKENY DUE TO LOCALLY HEAVY RAIN AND
EXPECT THE VERY ISOLATED FLASH FLOODING POTENTIAL TO REMAIN
POSSIBLE THROUGH AT LEAST MIDDAY OVER CENTRAL TO SOUTHERN
IOWA...MAINLY OVER URBAN AREAS. THE LATEST HRRR (15.07Z) HAS A
DECENT HANDLE ON OVERALL RADAR TRENDS...BUT THINK IT IS SLIGHTLY
TOO FAR NORTH WITH THE PROGRESSION OF THE HEAVIEST RAIN TODAY.
LEANED TOWARD A RUC/HRRR BLEND FOR POPS UNTIL 18Z AND THEN NAM12
THIS AFTERNOON.
.LONG TERM /TONIGHT THROUGH SUNDAY/...
ISSUED AT 345 AM CDT MON JUN 15 2015
BY THIS EVENING THE FRONT AND ASSOCIATED FORCING WILL BE MOVING OUT
OF THE AREA. LINGERING SHOWERS AND POSSIBLE THUNDERSTORMS WILL
CONTINUE PRIOR TO 06Z SOUTH WITH MOST OF THE AREA DONE WITH THE
RAINFALL. THE ONLY EXCEPTION WILL BE THE NEAR THE IOWA MISSOURI
BORDER WHERE SOME RAIN MAY LINGER ON TUESDAY. FEEL THAT MOST OF THE
RAIN WILL BE SOUTH OF THE BORDER...BUT HAVE INCLUDED A SMALL AREA
ALONG THE BORDER AS FRONT MAY STALL AND DRIFT SLIGHTLY NORTH DURING
THE DAY. AS THE HIGH RETREATS EAST ON TUESDAY...RETURN FLOW OVER THE
ROCKIES WILL DIRECT ADDITIONAL SHORTWAVE ENERGY ACROSS THE DAKOTAS
AND MN THROUGH 06Z. THIS WILL INDUCE A SFC LOW AND INCREASE THUNDER
CHANCES NORTHWEST TOWARD MORNING WITH SLIGHT CHANCES ELSEWHERE. THIS
NEXT SYSTEM IS PROGGED TO CROSS THE REGION BY 12Z THURSDAY AS
REMNANTS OF A TROPICAL SYSTEM PASS JUST SOUTH OF THE AREA.
TEMPERATURES OVER THE NEXT SEVERAL DAYS WILL NOT VARY MUCH WITH
HIGHS GENERALLY IN THE 70S TO LOWER 80S AND LOWS IN THE 60S TO
NEAR 70. BY FRIDAY A STRONGER STORM SYSTEM IS STILL ANTICIPATED TO
FORM OVER THE NORTHERN ROCKIES WITH WESTERLIES ALOFT INCREASING
ACROSS THE NORTHERN PLAINS. THE AIRMASS OVER THE CENTRAL PLAINS
WILL STILL BE HAVE ABUNDANT AVAILABLE MOISTURE WITH PRECIPITABLE
WATER FORECAST OVER 2 INCHES BY SATURDAY AFTERNOON/EVENING. WARM
CLOUD DEPTHS WILL BE OVER 13KFT. WITH THE SYSTEM INCREASING WARM
AIR ADVECTION OVER THE AREA...LIKELY THAT HIGHS WILL BE IN THE
UPPER 80S TO LOWER 90S EACH DAY FRIDAY AND SATURDAY BEFORE A
STRONG COLD FRONT DROPS TEMPERATURES SUNDAY AND MONDAY BACK INTO
THE 70S WITH LOWS IN THE 50S. AS MENTIONED IN PREVIOUS
DISCUSSIONS...POTENTIAL FOR A MORE SIGNIFICANT PERIOD OF ACTIVE
WEATHER LOOKS TO BE IN STORE FOR THE AREA SATURDAY
AFTERNOON/EVENING INTO EARLY SUNDAY. ONCE THE MAIN FRONT
PASSES...THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL REMAIN ON
SUNDAY...THOUGH THEY WILL BE DIMINISHING THROUGH THE MORNING AND
AFTERNOON HOURS AS NORTHWEST WINDS AND DRIER AIR WORKS BACK INTO
THE STATE. MONDAY WILL BE MUCH COOLER WITH HIGHS ONLY IN THE 70S
WITH LOWS IN THE 50S TO LOWER 60S.
&&
.AVIATION...15/18Z
ISSUED AT 1248 PM CDT MON JUN 15 2015
AREA OF SHOWERS TO CONTINUE TO MOVE THROUGH THE CWA FROM NORTH TO
SOUTH AS A COLD FRONTAL BOUNDARY SINKS THROUGH THE STATE. SOME
ISOLATED THUNDERSTORMS EXPECTED ACROSS SOUTHERN IOWA THIS
AFTERNOON EMBEDDED IN THE AREA OF SHOWERS. MAINLY VFR CIGS WITH
POCKETS OF MVFR/IFR FOR A FEW MORE HOURS...THEN CONDITIONS SHOULD
GO VFR FOR THE REMAINDER OF THE FORECAST PERIOD AS PRECIPITATION
MOVES OUT OF THE AREA. WIND TO BE PRIMARILY NORTHWEST BEHIND THE
FRONT...SHIFTING AROUND TO THE NORTHEAST FOR TUESDAY.
&&
.HYDROLOGY...
ISSUED AT 345 AM CDT MON JUN 15 2015
LOCALLY HEAVY RAINFALL CONTINUES OVER THE AREA EARLY THIS MORNING.
MONITORING FOR LOCALIZED FLASH FLOODING AND POTENTIALLY A FEW
RIVERS GOING ABOVE MINOR FLOOD STAGE TODAY OR TUESDAY. RAINFALL
RATES HAVE BEEN IMPRESSIVE...WITH STREET FLOODING REPORTED IN
ANKENY ABOUT 3 AM CDT THIS MORNING...WITH UP TO A HALF DOZEN
INTERSECTIONS CLOSED AND A FEW CARS STRANDED. SEVERAL ADDITIONAL
ROUNDS OF RAIN MOVING NORTHEAST TOWARD THE AREA YET THROUGH THIS
AFTERNOON. WILL MONITOR FOR POSSIBLE FLASH FLOOD WATCH HEADLINES...
THOUGH MORE LOCALIZED POCKETS OF HEAVY RAINFALL SO FAR HAVE LIMITED
THE COVERAGE OF PROBLEM AREAS.
&&
.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...PODRAZIK
LONG TERM...REV
AVIATION...BEERENDS
HYDROLOGY...REV
Hazardous weather outlook, Jun 15, 4:52 AM CST, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
552 AM CDT MON JUN 15 2015
IAZ044>050-057>062-070>075-081>086-092>097-161100-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-
MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
552 AM CDT MON JUN 15 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. SOME OF
THE THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL OF 1 TO 2 INCHES
TODAY. LOCALIZED FLASH FLOODING IS POSSIBLE TODAY ESPECIALLY OVER
AREAS THAT RECEIVE ADDITIONAL HEAVY RAINFALL ON TOP OF LAST NIGHTS
RAINFALL. A FEW STORMS MAY BE SEVERE THIS AFTERNOON SOUTHEAST OF
A CRESTON TO TAMA LINE WITH WIND BEING THE MAIN THREAT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ADDITIONAL THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH SATURDAY.
AT THIS TIME THE THREAT OF SEVERE WEATHER REMAINS LOW THROUGH
WEDNESDAY.
CHANCES FOR THUNDERSTORMS RETURN FRIDAY THROUGH SUNDAY. THERE
WILL BE AN INCREASED RISK OF SEVERE THUNDERSTORMS LATE IN THE WEEK
AND WEEKEND WITH THE POTENTIAL FOR HEAVY RAINFALL SATURDAY INTO
SATURDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME BUT RAINFALL
REPORTS ARE APPRECIATED.
IAZ004>007-015>017-023>028-033>039-161100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
552 AM CDT MON JUN 15 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND NON SEVERE THUNDERSTORMS ARE EXPECTED THROUGH THIS
AFTERNOON. A FEW OF THE STORMS MAY PRODUCE HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ADDITIONAL THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH SATURDAY.
AT THIS TIME THE THREAT OF SEVERE WEATHER REMAINS LOW THROUGH
WEDNESDAY.
CHANCES FOR THUNDERSTORMS RETURN FRIDAY THROUGH SUNDAY. THERE
WILL BE AN INCREASED RISK OF SEVERE THUNDERSTORMS LATE IN THE WEEK
AND WEEKEND WITH THE POTENTIAL FOR HEAVY RAINFALL SATURDAY INTO
SATURDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
REV
In the hours before
Local storm report, Jun 15, 10:04 AM CST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1104 AM CDT MON JUN 15 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 1 E SAYLORVILLE 41.68N 93.60W
06/15/2015 M3.87 INCH POLK IA CO-OP OBSERVER
3.87 INCHES OVER LAST 24 HRS...CO-OP
OBSERVER STATION 3 S ANKENY /AKYI4/
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jun 15, 10:06 AM CST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1106 AM CDT MON JUN 15 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN GUTHRIE CENTER 41.68N 94.50W
06/15/2015 M2.82 INCH GUTHRIE IA CO-OP OBSERVER
2.82 INCHES OVER THE LAST 24 HRS...CO-OP
OBSERVER STATION GUTHRIE CENTER /GTHI4/
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jun 15, 10:08 AM CST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1108 AM CDT MON JUN 15 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 AM HEAVY RAIN CLIVE 41.61N 93.77W
06/15/2015 M2.29 INCH POLK IA COCORAHS
2.29 INCHES OVER LAST 24 HRS...COCORAHS
STATION CLIVE 0.1 WSW /IA-PK-75/
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jun 15, 10:09 AM CST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1109 AM CDT MON JUN 15 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 1 W WAUKEE 41.61N 93.87W
06/15/2015 M2.20 INCH DALLAS IA COCORAHS
2.2 INCHES OVER LAST 24 HRS...COCORAHS
STATION WAUKEE 0.6 W /IA-DL-18/
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jun 15, 10:21 AM CST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
1121 AM CDT MON JUN 15 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 1 E SAYLORVILLE 41.68N 93.60W
06/15/2015 M3.87 INCH POLK IA CO-OP OBSERVER
3.87 INCHES OVER LAST 24 HRS...CO-OP
OBSERVER STATION 3 S ANKENY /AKYI4/
0530 AM HEAVY RAIN 3 E ANKENY 41.72N 93.55W
06/15/2015 E3.36 INCH POLK IA PUBLIC
3.36 INCHES OF RAIN SINCE MIDNIGHT IN EAST
ANKENY.
0551 AM HEAVY RAIN 2 SE ANKENY 41.70N 93.58W
06/15/2015 M3.31 INCH POLK IA CO-OP OBSERVER
3.31 INCHES IN LAST 24 HRS...CO-OP OBSERVER
STATION FOUR MILE CREEK ALERT STATION
/FMBI4/
0700 AM HEAVY RAIN 1 NNW BONDURANT 41.70N 93.47W
06/15/2015 M3.26 INCH POLK IA CO-OP OBSERVER
3.26 INCHES IN LAST 24 HRS...CO-OP OBSERVER
STATION BONDURANT /BONI4/
0600 AM HEAVY RAIN 1 NW SAYLORVILLE 41.69N 93.64W
06/15/2015 M3.14 INCH POLK IA COCORAHS
3.14 INCHES OF RAIN OVER LAST 24
HRS...COCORAHS STATION SAYLORVILLE /IA-PK-2/
0700 AM HEAVY RAIN 2 WNW ANKENY 41.74N 93.64W
06/15/2015 E3.10 INCH POLK IA PUBLIC
3.10 INCHES OF RAIN IN NW ANKENY OVER LAST
24 HRS.
0450 AM HEAVY RAIN 3 E ANKENY 41.72N 93.55W
06/15/2015 M3.07 INCH POLK IA PUBLIC
3.07 INCHES OF RAINFALL TOTAL SINCE MIDNIGHT
OR ROUGHLY 5 HOURS. REPORT VIA SOCIAL MEDIA.
0450 AM HEAVY RAIN 3 E ANKENY 41.72N 93.55W
06/15/2015 M3.07 INCH POLK IA PUBLIC
3.07 INCHES OF RAINFALL TOTAL SINCE MIDNIGHT
OR ROUGHLY 5 HOURS. REPORT VIA SOCIAL MEDIA.
0700 AM HEAVY RAIN 1 ENE URBANDALE 41.64N 93.73W
06/15/2015 E3.00 INCH POLK IA PUBLIC
JUST OVER 3 INCHES OF RAIN IN
URBANDALE...OVER LAST 24 HRS
0700 AM HEAVY RAIN 2 NNE ATLANTIC 41.42N 95.00W
06/15/2015 M2.95 INCH CASS IA CO-OP OBSERVER
2.95 INCHES OVER LAST 24 HRS...CO-OP
OBSERVER STATION 1 NE ATLANTIC /ATLI4/
0800 AM HEAVY RAIN GUTHRIE CENTER 41.68N 94.50W
06/15/2015 M2.82 INCH GUTHRIE IA CO-OP OBSERVER
2.82 INCHES OVER THE LAST 24 HRS...CO-OP
OBSERVER STATION GUTHRIE CENTER /GTHI4/
0715 AM HEAVY RAIN 1 SSE LAMBS GROVE 41.69N 93.07W
06/15/2015 M2.61 INCH JASPER IA TRAINED SPOTTER
2.61 INCHES OF RAIN SINCE MIDNIGHT.. SPOTTER
REPORT. OBSERVER LOCATION NEWTON.
0700 AM HEAVY RAIN 3 N LEWIS 41.35N 95.08W
06/15/2015 M2.52 INCH CASS IA MESONET
2.52 INCHES OVER LAST 24 HRS...MESONET
STATION 2 NNE LEWIS /ATCI4/
0656 AM HEAVY RAIN 3 W ANKENY 41.73N 93.66W
06/15/2015 M2.52 INCH POLK IA MESONET
2.52 INCHES OVER LAST 24 HRS...MESONET
STATION 2 W ANKENY /D3886/
0600 AM HEAVY RAIN 1 NNW JOHNSTON 41.70N 93.71W
06/15/2015 M2.51 INCH POLK IA MESONET
2.51 INCHES OVER LAST 24 HRS...MESONET
STATION 1 NNW JOHNSTON /SAYI4/
0615 AM HEAVY RAIN 4 NNW DES MOINES 41.63N 93.63W
06/15/2015 M2.50 INCH POLK IA PUBLIC
2.5 INCHES OF RAIN SINCE YESTERDAY AFTERNOON
IN OAK PARK NEIGHBORHOOD.
0659 AM HEAVY RAIN 1 WNW ANKENY 41.73N 93.62W
06/15/2015 M2.40 INCH POLK IA MESONET
2.40 INCHES OVER LAST 24 HRS...MESONET
STATION 1 WNW ANKENY /SAKI4/
0715 AM HEAVY RAIN 1 SSE ALTOONA 41.64N 93.47W
06/15/2015 E2.30 INCH POLK IA PUBLIC
2.30 INCHES SINCE MIDNIGHT IN ALTOONA.
0452 AM HEAVY RAIN 4 W ALTOONA 41.66N 93.55W
06/15/2015 M2.29 INCH POLK IA CO-OP OBSERVER
2.29 INCHES OVER LAST 24 HOURS...CO-OP
OBSERVER STATION FOUR MILE CRK /ATNI4/
0908 AM HEAVY RAIN CLIVE 41.61N 93.77W
06/15/2015 M2.29 INCH POLK IA COCORAHS
2.29 INCHES OVER LAST 24 HRS...COCORAHS
STATION CLIVE 0.1 WSW /IA-PK-75/
0545 AM HEAVY RAIN 1 W DES MOINES 41.58N 93.64W
06/15/2015 M2.28 INCH POLK IA MESONET
2.28 INCHES OF RAIN IN LAST 24 HRS...MESONET
STATION 1 W DES MOINES /DEMI4/
0600 AM HEAVY RAIN 1 E JOHNSTON 41.69N 93.68W
06/15/2015 M2.22 INCH POLK IA PUBLIC
2.22 INCHES SINCE MIDNIGHT ON EAST SIDE OF
JOHNSTON.
0700 AM HEAVY RAIN 1 W WAUKEE 41.61N 93.87W
06/15/2015 M2.20 INCH DALLAS IA COCORAHS
2.2 INCHES OVER LAST 24 HRS...COCORAHS
STATION WAUKEE 0.6 W /IA-DL-18/
0700 AM HEAVY RAIN 1 ENE WAUKEE 41.61N 93.84W
06/15/2015 M2.14 INCH DALLAS IA COCORAHS
2.14 INCHES OVER LAST 24 HRS...COCORAHS
STATION 1 ENE WAUKEE /IA-DL-22/
0700 AM HEAVY RAIN 1 SSE ALTOONA 41.63N 93.47W
06/15/2015 M2.13 INCH POLK IA COCORAHS
2.13 INCHES OVER LAST 24 HRS...COCORAHS
STATION 1 SSE ALTOONA /IA-PK-83/
0611 AM HEAVY RAIN 3 W ANKENY 41.73N 93.66W
06/15/2015 M2.12 INCH POLK IA MESONET
2.12 INCHES OF RAIN IN LAST 12
HOURS...MESONET STATION 2 W ANKENY /D3886/
0551 AM HEAVY RAIN 3 W WEST DES MOINES 41.57N 93.81W
06/15/2015 M2.08 INCH DALLAS IA CO-OP OBSERVER
2.08 INCHES OVER LAST 24 HRS...CO-OP
OBSERVER STATION JORDAN CRK /JDAI4/
0651 AM HEAVY RAIN 1 E ATLANTIC 41.40N 94.99W
06/15/2015 M2.07 INCH CASS IA MESONET
2.07 INCHES OVER LAST 24 HRS...MESONET
STATION 1 E ATLANTIC /E6210/
0700 AM HEAVY RAIN DES MOINES 41.58N 93.61W
06/15/2015 M2.00 INCH POLK IA MESONET
2 INCHES OVER LAST 24 HRS...MESONET STATION
DES MOINES /DESI4/
0719 AM FLASH FLOOD 2 E SAYLORVILLE 41.69N 93.59W
06/15/2015 POLK IA LAW ENFORCEMENT
WATER FLOWING OVER ROAD ALONG NE 70TH NEAR
CARNEY MARSH NATURE PRESERVE IN ANKENY. ROAD
IS BEING BARRICADED TO TRAFFIC.
0505 AM FLASH FLOOD 1 SE ANKENY 41.71N 93.59W
06/15/2015 POLK IA LAW ENFORCEMENT
INTERSECTION CLOSED DUE TO WATER 6-8 INCHES
DEEP.
0505 AM FLASH FLOOD 1 SE ANKENY 41.71N 93.59W
06/15/2015 POLK IA LAW ENFORCEMENT
INTERSECTION CLOSED DUE TO WATER 6-8 INCHES
DEEP.
0258 AM FLASH FLOOD 1 NNE ANKENY 41.74N 93.60W
06/15/2015 POLK IA LAW ENFORCEMENT
ROAD FLOODED DUE TO HEAVY RAINFALL.
INTERSECTION BLOCKED WITH CARS STRANDED AT
SOME LOCATIONS IN ANKENY AT THIS TIME. WATER
ABOVE DOOR LEVEL AND FILLING VEHICLES. UP TO
6 OR MORE INTERSECTIONS FLOODED AROUND 3 AM.
0258 AM FLASH FLOOD 1 WNW ANKENY 41.74N 93.63W
06/15/2015 POLK IA LAW ENFORCEMENT
FLOODED INTERSECTION DUE TO HEAVY RAINFALL
AND RAPID RUNOFF. ROAD BLOCKED AFTER
REPORTED INUNDATION. NW COLLEGE AND NW 4TH
STREET.
0258 AM FLASH FLOOD 2 NW ANKENY 41.74N 93.63W
06/15/2015 POLK IA LAW ENFORCEMENT
FLOODED INTERSECTION DUE TO HEAVY RAINFALL
AND RAPID RUNOFF. ROAD BLOCKED AFTER
REPORTED INUNDATION. NW COLLEGE AND NW 4TH
STREET.
0258 AM FLASH FLOOD 1 NNE ANKENY 41.74N 93.60W
06/15/2015 POLK IA LAW ENFORCEMENT
ROAD FLOODED DUE TO HEAVY RAINFALL.
INTERSECTION BLOCKED WITH CARS STRANDED AT
SOME LOCATIONS IN ANKENY AT THIS TIME. WATER
ABOVE DOOR LEVEL AND FILLING VEHICLES. UP TO
6 OR MORE INTERSECTIONS FLOODED AROUND 3 AM.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jun 15, 11:21 AM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1221 PM CDT MON JUN 15 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM HEAVY RAIN 1 ENE SAYLORVILLE 41.69N 93.61W
06/15/2015 M5.40 INCH POLK IA TRAINED SPOTTER
5.40 INCHES OVER THE LAST 24 HRS...SPOTTER
IN ANKENY/SAYLORVILLE OBSERVER LOCATION
ANKENY.
&&
NWS DES MOINES IA
IRIS SYSTEMFunnel Cloud, Taylor
- When
- June 15, 12:00 PM CST
- Where
- Taylor County, 2.07 mi S of Lenox
- Reported by
- Trained Spotter
- Coordinates
- 40.850, -94.550
Trained spotter reports two funnel clouds northwest of Clearfield. No contact with the ground was made by the funnel clouds at the time of the report.
Funnel Cloud, Mahaska
- When
- June 15, 1:29 PM CST
- Where
- Mahaska County, 0.52 mi W of Lacey
- Reported by
- Law Enforcement
- Coordinates
- 41.400, -92.660
Law enforcement reported a funnel cloud.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in New Jersey, June 15, 20151 death · 2 events
- Flooding in Colorado, June 15 to 25, 2015$6.2 million · 2 events
- Flash Flooding and Flood in Pennsylvania, June 15 to 16, 2015$366,000 · 27 events
- Flooding and Damaging Wind in Ohio, June 15 to 17, 2015$873,000 · 50 kt wind · 4 events
- Tornado and Flash Flooding in Illinois, June 15, 2015$150,000 · EF1 · 9 events
- Flash Flooding and Flood in Pennsylvania, June 15 to 16, 2015$150,000 · 4 events
- Flash Flood and Flood in Colorado, June 15 to 22, 2015$50,000 · 1 in hail · 10 events
- Flash Flooding and Flood in Wisconsin, June 15, 2015$20,000 · 5 events
- Tropical Storm in Texas, June 15 to 17, 201514 events
- Flash Flooding and Flooding in Indiana, June 15 to 17, 201512 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, June 15, 201511 events
- Flash Flooding and Flooding in Ohio, June 15 to 18, 201560 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 576314, 576316.